Volume 8, issue 2 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Heegaard splittings of graph manifolds

Jennifer Schultens

Geometry & Topology 8 (2004) 831–876

arXiv: math.GT/0406197

Abstract

Let M be a totally orientable graph manifold with characteristic submanifold T and let M = V SW be a Heegaard splitting. We prove that S is standard. In particular, S is the amalgamation of strongly irreducible Heegaard splittings. The splitting surfaces Si of these strongly irreducible Heegaard splittings have the property that for each vertex manifold N of M, SiN is either horizontal, pseudohorizontal, vertical or pseudovertical.

Keywords
Graph manifolds, Heegaard splitting, horizontal, vertical
Mathematical Subject Classification 2000
Primary: 57N10
Secondary: 57N25
References
Forward citations
Publication
Received: 30 June 2003
Revised: 1 June 2004
Accepted: 23 May 2004
Published: 2 June 2004
Proposed: Cameron Gordon
Seconded: Joan Birman, Wolfgang Metzler
Authors
Jennifer Schultens
Department of Mathematics
1 Shields Avenue
University of California
Davis
California 95616
USA